Hail, Caddo
- When
- May 6, 11:55 AM CST
- Where
- Caddo County, 0.63 mi S of Superior
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.811, -93.982
Half dollar size hail fell just south of Vivian. Report from mPING.
An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and North Louisiana before becoming stationary later in the day. A warm, moist, and unstable air mass developed during the 6th south of the front, as large scale forcing increased near and south of the front ahead of the upper trough. As a result, showers and thunderstorms, some of which became severe, developed across East Texas and North Louisiana, producing damaging winds, locally heavy rainfall, and isolated tornadoes. Given the already saturated grounds from heavy rainfall that fell only several days prior, flash flooding was also observed through the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 9:07 AM CST, 2 hours 48 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Shreveport LA
1007 AM CDT Tue May 6 2025
...New UPDATE...
.UPDATE...
Issued at 955 AM CDT Tue May 6 2025
Within the last half hour, a Severe Thunderstorm Watch has been
issued across the majority of the SHV responsible ETX counties as
elevated thunderstorms north of an advancing warm front have
initiated. Hail and wind will be the primary concern with these
storms through the afternoon. Question for later this afternoon
comes in the form of how far north the warm front stretched across
the Gulf Coast advances north into Deep East Texas and West-
Central Louisiana. Along and south of this boundary, a volatile
environment with supportive SBCAPE and deep layer shear will
allow for rotating updrafts, where a tornado threat will likely
prevail through the mid to late afternoon hours, into the early
evening. Given current model trends, downstream watch issuance
will be likely in the aforementioned regions.
KNAPP
&&
.SHORT TERM...
(Tuesday through Wednesday)
Issued at 355 AM CDT Tue May 6 2025
.KEY MESSAGES...
- Showers and thunderstorms, including severe thunderstorms, will
develop across the area over the next 24 hours.
- Dangerous flash flooding will be the primary life-threatening
hazard from multiple rounds of strong thunderstorms
- Severe thunderstorms will still have the potential to produce
damaging winds, large hail, and tornadoes, especially in Deep
East Texas this afternoon into the evening.
Over the next 12-18 hours the atmosphere will continue to modify
with the approach of a warm frontal boundary. This will set the
stage for heavy rainfall from showers and thunderstorms as PWAT
values surpass 1.5 inches (approaching 90th percentile for this
time of the year) through Tuesday. Any thunderstorms that develop
in East Texas could be severe with damaging winds and large hail.
Further south in Deep East Texas, surface winds will gain a more
southwesterly component, boosting tornado potential in that area.
With any damaging winds, trees with waterlogged root systems may
be more susceptible to being blown over. Temperature maximums/minimums
will remain near or just above normal (80s and 60s respectively).
/16/
&&
.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 355 AM CDT Tue May 6 2025
Wrap-around troughing, in combination with the attendant frontal
boundary over parts of the Gulf Coast, will keep active weather in
place through most of the rest of the week. Given WPC QPF
estimates, an additional 1-1.5 inches of rainfall is likely
(especially in southern zones) on top of wet soils. Over time, the
runoff from the storms earlier in the week will make its way to
area rivers, producing longer-term flooding in some areas. Drier
northerly flow is expected to return by this weekend as the
surface trough axis shifts eastward, and the upper-level trough
remains somewhat over the Ark-La-Miss deflecting remaining
precipitation chances away from the area. /16/
&&
.AVIATION...
(12Z TAFS)
Issued at 617 AM CDT Tue May 6 2025
Already seeing some -SHRA near and south of the I-20 corridor and
even some elevated -TSRA just south of the corridor across N LA.
This activity is rather scattered but have accounted for it with
VCTS and TEMPO groups that should hold us until the bigger show
today where TSRA will prevail through the afternoon hours. Went
back to VCTS across most terminal locations through the evening
before ending convective weather and hitting the possibility of
fog developing late tonight towards the tail end of the 12z TAF
period along with LIFR ceilings, especially across our NE TX
terminal locations. Winds will be from the east to east southeast
through the day with sustained winds near 10kts with higher gusts.
Look for winds to become variable and decouple this evening into
the overnight hours.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 355 AM CDT Tue May 6 2025
Spotter activation is expected later today as early as midday and
continuing through the evening. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 66 83 65 / 90 70 20 20
MLU 72 64 82 64 / 90 90 40 30
DEQ 69 59 78 58 / 90 70 10 20
TXK 70 62 80 61 / 100 70 10 20
ELD 71 60 81 61 / 90 90 20 20
TYR 71 64 81 63 / 100 40 10 20
GGG 71 63 81 62 / 100 50 20 20
LFK 74 66 84 64 / 90 60 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday morning for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Wednesday morning for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Wednesday morning for OKZ077.
TX...Flood Watch through Wednesday morning for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...13Special Weather Statement
National Weather Service Shreveport LA
1214 PM CDT Tue May 6 2025
ARZ059-OKZ077-TXZ096-097-108-109-061800-
McCurtain OK-Franklin TX-Bowie TX-Red River TX-Titus TX-Little
River AR-
1214 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LITTLE RIVER...RED
RIVER...NORTHWESTERN BOWIE...SOUTHERN MCCURTAIN...NORTHEASTERN
FRANKLIN AND NORTHERN TITUS COUNTIES UNTIL 1 PM CDT...
At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm
near Boxelder, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clarksville, Foreman, Boxelder, Idabel, De Kalb, Bagwell,
Manchester, Wilkerson, Arkinda, Valliant, Talco, Avery, Millerton,
Annona, Haworth, Garvin, English, Bryarly, Harris and Beaverdams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3395 9523 3396 9522 3394 9516 3403 9516
3378 9433 3334 9479 3335 9480 3337 9481
3332 9481 3329 9484 3335 9515
TIME...MOT...LOC 1713Z 190DEG 28KT 3350 9494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26Special Weather Statement
National Weather Service Shreveport LA
1221 PM CDT Tue May 6 2025
TXZ136-149-061745-
Cherokee TX-Smith TX-
1221 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHERN SMITH COUNTIES UNTIL 1245 PM CDT...
At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm
near Maydelle, or 10 miles southwest of Jacksonville, moving north
at 65 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Jacksonville, Whitehouse, Rusk, Bullard, Troup, Mount
Selman, Mixon, Reese, Maydelle, New Summerfield, Noonday,
Gallatin, Cuney, Teaselville and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3215 9548 3220 9546 3224 9549 3225 9547
3228 9546 3218 9499 3215 9499 3172 9519
3176 9540 3182 9540 3184 9541 3184 9545
3193 9542 3196 9545 3199 9545 3202 9543
3204 9544 3205 9542 3207 9544 3208 9542
TIME...MOT...LOC 1721Z 190DEG 55KT 3184 9535
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
26Special Weather Statement
National Weather Service Shreveport LA
1223 PM CDT Tue May 6 2025
TXZ124-125-136-137-061800-
Smith TX-Upshur TX-Wood TX-Gregg TX-
1223 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GREGG...CENTRAL
SMITH...SOUTHWESTERN UPSHUR AND SOUTHEASTERN WOOD COUNTIES UNTIL 1
PM CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm
over Tyler, moving northeast at 60 mph.
HAZARD...Wind gusts up to 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Longview, Whitehouse, White Oak, Gladewater, Lindale,
Quitman, Big Sandy, Hawkins, Clarksville City, East Mountain,
Hoard, Liberty City, Hainesville, New Chapel Hill, Winona, Union
Grove, Warren City and Red Springs.
LAT...LON 3261 9544 3280 9543 3255 9478 3221 9524
3230 9545 3231 9545 3232 9546 3232 9545
3233 9546 3233 9545 3236 9545 3237 9546
TIME...MOT...LOC 1723Z 209DEG 51KT 3234 9530
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
26Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Tue May 6 2025
ARZ059-070-TXZ097-112-061815-
Little River AR-Miller AR-Cass TX-Bowie TX-
1247 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LITTLE RIVER...
NORTHWESTERN MILLER...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE
COUNTIES THROUGH 115 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Atlanta, moving north at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Queen City, Maud, Mandeville, Nash, Red Hill, Domino,
Douglassville, Leary, Redwater, Pleasant Hill, Texarkana, Hervey, Red
Lick, Atlanta, Red Bank, Wake Village, Homan, Genoa, and Hooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern Texas.
&&
LAT...LON 3351 9377 3350 9377 3298 9423 3303 9442
3363 9435
TIME...MOT...LOC 1747Z 191DEG 50KT 3312 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
26Preliminary Local Storm Report
National Weather Service Shreveport LA
1251 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Hail 4 SE Noonday 32.20N 95.35W
05/06/2025 M1.00 Inch Smith TX Broadcast Media
Report of quarter sized hail in Flint, TX.
&&
AECPreliminary Local Storm Report
National Weather Service Shreveport LA
1254 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM Hail 3 ESE Noonday 32.23N 95.35W
05/06/2025 E1.00 Inch Smith TX Broadcast Media
Report of quarter sized hail in Gresham, TX.
&&
AECThe Shreveport radar (KSHV), 42 km away, was scanning. The volume nearest the first event began at 17:56 UTC.
25 thunderstorm wind, 12 flash flood, 4 hail, 2 tornado. Local standard time, as filed.
Half dollar size hail fell just south of Vivian. Report from mPING.
Quarter size hail fell near Northwood High School in Blanchard.
Quarter size hail fell in Benton.
A tree was blown down on LA 126 near the Natchitoches/Winn Parish line.
A tree was blown down on Highway 172 near Blueberry Trail.
A strong EF-1 tornado with estimated maximum winds near 105 mph|touched down across a heavily wooded area north of Springridge-Texas |Line Road and west of Providence Road, where it tracked behind and adjacent to Providence Baptist Church, where multiple trees were snapped and uprooted, particularly in the church cemetery along Providence Road. The tornado moved northeast across the end of Adams and Sebastian Roads, where it was strongest and |widest, with numerous trees snapped and uprooted. At least a few |homes had trees fall on them at both of these locations, before the |tornado tracked across Highway 169 (Greenwood-Springridge Road), |where additional trees were snapped and uprooted. The tornado then |moved across Woolworth Road near and just north of the Caddo Parish |landfill, where additional trees were downed. It should be noted that |damaging southwest winds just south of the tornadic circulation downed |at least one tree and large limbs at the Caddo Parish landfill, although |access to the landfill was not available beyond the office area. The |tornado then entered the city limits in Southwest Shreveport in the|Newcastle subdivision, where multiple trees were snapped and uprooted. |At least two homes on Lytham Drive and one on North Heatherstone Drive|had trees fall on them, although the tornado began to weaken as it |crossed Dean Road/Cedar Creek Drive north of Bert Kouns Industrial Loop. |Damage was mostly confined to snapped large limbs along Brandon Drive, |Rosedown Place, and Twelve Oaks Drive, before the tornado crossed the |track and athletic field on the north side of Southwood High School. |No damage was observed to the school itself, although a large pine|tree was uprooted across the street at the Dollar General at the|corner of Walker Road and Mackey Lane. The tree crushed an|adjacent fence, and two vehicles in front of the dollar store,|while some shingles were lifted up on a southward facing private|apartment adjacent to the store. Additional large limbs were|snapped along Mackey Lane before the tornado finally lifted|shortly before reaching Summer Grove Baptist Church.
A tree was blown down on Hall Road.
Quarter size hail fell in Elm Grove.
A brief line-embedded tornado with estimated maximum winds near 80 mph touched down along LA Hwy 154 between Elm Grove and Lake Bistineau. Damage was |extremely sporadic and consisted almost entirely of large and small limbs being downed from hardwood trees. However, a couple of larger tree trunks were split along the path. The tornado roughly moved east, crossing Fairview Point Road, then turned northeast,|crossing Evangeline Drive, Parish Camp Road, and Public Camp Road. The most consistent path of tree damage was found in the Bossier Parish Camp at Lake Bistineau. The tornado likely moved over Lake Bistineau and lifted. No consistent evidence of a|tornado damage track was located on the eastern shore of the lake. Still, sporadic tree damage from the intense bow echo was observed in Northern Bienville and Southern Webster Parishes.
Trees were downed across Highway 71 near the Crossroads community.
The Hearne Avenue railroad underpass just south of Midway Avenue was flooded and closed.
Swift moving water filled the lower floor of the parking garage at Willis Knighton Medical Center.
High water covered the curbs on Douglas Drive.
The intersection of Pines and Buncombe Roads was flooded.
Trees were downed on LA Highway 792 south of Heflin near the Webster/Bienville Parish line.
West 70th Street between Kennedy Drive and Jewella Avenue was flooded.
A tree was blown down across Highway 784 near Grand Bayou.
A tree was blown down across Highway 480 near the Red River/Natchitoches Parish line.
A tree was blown down across Highway 507 near Highway 71.
Canal Blvd between Elmhurst Street and Amherst Street was flooded.
Trees were downed at the intersection of Evergreen Road and Dorcheat Road.
A home on Okaloosa Road suffered from roof damage from very strong thunderstorm wind gusts.
A tree was blown down across Highway 557 near Elliot Road.
An intense bowing squall line of thunderstorms raced eastward at around 60 mph across the southern portion of Ouachita Parish Louisiana, producing widespread damaging wind gusts of 60 to 90+ mph with isolated peak gusts estimated to be up to 95 mph. An NWS survey team surveyed a majority of this huge wind damage swath with an estimated peak swath width of up to 10 miles. The survey team encountered nearly countless amounts of downed trees within this wind damage swath, but the team estimates the number of downed trees was easily at least 1000. Within this wind damage swath, many trees were downed onto structures, causing damage to scores|of outbuildings and residences. This assessment judges that the wind damage swath gradually widened to its estimated peak width as it approached the Ouachita River and|Highway 165 south of Richwood.
It is important to note that the survey team found that an overwhelming majority of the downed trees were laid over to the east or northeast with a general lack of convergence in damage patterns. Those findings, in concert with the idealized radar representation of a bowing arc of thunderstorms capable of widespread straight line wind damage, led the survey team to estimate the damage was indeed caused by widespread straight |line wind damage and not tornadic. It is also important to note that the soils across the area were quite saturated from the recent high amounts of rainfall and thus would allow trees to uproot more easily than would otherwise be the case, thus one reason for the extremely high amounts of downed trees. Of course, some areas in the wind damage swath had more concentrated damage than others, which is relatively normal with this sort of weather phenomenon. One such area was along Howard Brown Road just north |of Highway 34 where an adult female was injured due to being in an outside shed that was demolished by a large uprooted tree.
A home on Flat Creek Road was damaged from severe thunderstorm wind gusts.
A tree was downed on Downsville Road near Hamilton Road.
A car was stalled in high water along the service road adjacent to Youree Drive north of East Washington Street.
A tree was blown down on Highway 15 near Arthur McDaniel Road.
A tree was downed across Highway 552 near Henry Road.
A tree was blown down on a home on Ervin Cotton Road.
A roof was blown off of a house, and trees were blown down near the intersection of Red Cut Loop and Red Cut Road.
A power pole was snapped along Rainbow Drive in West Monroe.
A power pole was downed along North 7th Street in Monroe.
High water covered LA 147 south of Mount Olive.
A tree was blown down across Pennington Road near Union Grove Church Road.
A tree was blown down atop a house in the Tanglewood Subdivision in Richwood.
A tree was uprooted on Miller Road just southeast of Richwood.
A tree was blown down across Highway 828 near Willie Brantley Road.
The southbound lane of LA 147 south of Arcadia was flooded.
LA 478 near I-49 was covered in high water.
A tree was blown onto power lines on Highway 127 south at White Sulphur Springs Road in the Rogers community.
Highway 84 near Winn Rock Quarry was flooded.
High water covered Austin Road and Cary Street in Jena.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyThe tornado archive for Louisiana, 2025Warnings in Louisiana, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261842, 1261843, 1261844, 1261846, 1261847, 1261845, 1261848, 1261849, 1261850, 1261870, 1261871, 1261873, 1261875, 1261878, 1261884, 1261887, 1261893, 1261899, 1261902, 1261906, 1261890, 1261909, 1261908, 1262311, 1261910, 1261913, 1261915, 1261911, 1261914, 1261916, 1261927, 1261921, 1261925, 1261928, 1261924, 1262131, 1262133, 1261918, 1262135, 1262138, and more.